MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® COHERE® THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE® COHERE® THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6120308P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received as the involved device was disposed of at the user facility.Multiple radiographs were provided confirming alleged incident.Review of the reported event identified the patient attempted to climb through a window of her house suggesting that to be the root cause of the device migration.No additional investigation required.Label review: potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." " potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings - during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." device disposed of at facility.
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a transforaminal lumbar interbody fusion procedure on l5-s1 of the spine and the procedure was completed without issue.During the patients seven week follow up appointment the patient reported they were having issues with right leg nerve pain although the stated they still felt much better than before the initial procedure.The patients status continued to be monitored.During a three month follow up appointment the patient reported they continued to have distal right l5 symptoms.While she stated the symptoms were continuing to improve she stated there was an incident where she locked herself out of her house and had to crawl through her window.During the process something occurred which she said aggravated her symptoms and the patient began attending physical therapy to help her pain.On a unknown date it early (b)(6) it was discovered the implanted cage at the l5-s1 level had migrated.On (b)(6) a revision occurred where the implant was explanted.The patient is doing well post revision.

Brand Name
NUVASIVE® COHERE® THORACOLUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14136492
Report Number2031966-2022-00074
Device Sequence Number6231819
Product Code MAX
UDI-Device Identifier00195377034984
UDI-Public195377034984
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K200953
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6120308P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale